Alert archive / California / Wind Advisories in 2013
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 7, 2013, 2:00 PM PDT. It took effect at Apr 8, 2013, 10:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2013, 2:00 PM PDT (21:00 UTC)
- In effect from
- Apr 8, 2013, 10:00 AM PDT
- Expired
- Apr 8, 2013, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS76 KSTO 072100 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PDT SUN APR 7 2013 ...GUSTY NORTH WINDS MONDAY... .STRONG GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO OVER 40 MPH WILL DEVELOP ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON MONDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. THE STRONGEST WINDS ARE EXPECTED THROUGH THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY. WINDS ARE FORECAST TO DECREASE MONDAY EVENING. CAZ015>019-081200- /O.NEW.KSTO.WI.Y.0003.130408T1700Z-130409T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO 200 PM PDT SUN APR 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: LATE MONDAY MORNING INTO EARLY MONDAY EVENING. * LOCATIONS INCLUDE: REDDING...CHICO...YUBA CITY...SACRAMENTO... FAIRFIELD...STOCKTON...MODESTO AND AFFECTING PORTIONS OF INTERSTATE 5...HIGHWAY 99 AND INTERSTATE 80. * IMPACTS: DIFFICULT DRIVING CONDITIONS...LOCAL POWER OUTAGES POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS ON YOUR PROPERTY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
494 WWUS76 KSTO 081025 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 325 AM PDT MON APR 8 2013 ...GUSTY NORTH WINDS TODAY... .STRONG GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY. THE STRONGEST WINDS ARE EXPECTED THROUGH THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY. WINDS ARE FORECAST TO DECREASE THIS EVENING. CAZ015>019-090000- /O.CON.KSTO.WI.Y.0003.130408T1700Z-130409T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO 325 AM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY... * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: STRONG WINDS DEVELOP BY MID-MORNING AND CONTINUE INTO THIS EVENING. * LOCATIONS INCLUDE: REDDING...CHICO...YUBA CITY...SACRAMENTO... FAIRFIELD...STOCKTON...MODESTO AND AFFECTING PORTIONS OF INTERSTATE 5...HIGHWAY 99 AND INTERSTATE 80. * IMPACTS: DIFFICULT DRIVING CONDITIONS...LOCAL POWER OUTAGES POSSIBLE DUE TO DOWNED TREES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS ON YOUR PROPERTY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
305 WWUS76 KSTO 082219 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 319 PM PDT MON APR 8 2013 ...GUSTY NORTH WINDS CONTINUE INTO THE EVENING... .STRONG GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO NEAR 40 MPH WILL CONTINUE OVER THE CENTRAL...AND SOUTHERN SACRAMENTO VALLEY...THE DELTA AREA...AND THE NORTHERN SAN JOAQUIN VALLEY INTO THE EVENING. WINDS ARE FORECAST TO DECREASE AROUND SUNSET. CAZ015-082330- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-130409T0200Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 319 PM PDT MON APR 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY. STRONG NORTHERLY WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. BREEZY NORTHERLY WINDS 15 TO 30 MPH WILL CONTINUE INTO THE EVENING...AND DECREASE OVERNIGHT. NORTHERLY WINDS 10 TO 20 MPH ARE EXPECTED ON TUESDAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ016>019-090200- /O.CON.KSTO.WI.Y.0003.000000T0000Z-130409T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 319 PM PDT MON APR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: STRONG WINDS CONTINUING INTO EARLY EVENING...DECREASING AROUND SUNSET. * LOCATIONS INCLUDE: CHICO...MARYSVILLE...VACAVILLE...SACRAMENTO... STOCKTON...MODESTO. * IMPACTS: DIFFICULT DRIVING CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER AND/OR WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS ON YOUR PROPERTY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
169 WWUS76 KSTO 090202 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 702 PM PDT MON APR 8 2013 CAZ016>019-090315- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-130409T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 702 PM PDT MON APR 8 2013 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE DECREASED THIS EVENING TO WELL BELOW ADVISORY LEVELS THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:07 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 7, 9:07 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 907 AM PDT SUN APR 7 2013 .DISCUSSION... RELATIVE LULL IN THE WX ACROSS INTERIOR NORCAL THIS MORNING AS WE/RE IN BETWEEN SYSTEMS. COLD FRONT ENTERS NORCAL LATER THIS AFTERNOON AND SWEEPS SOUTHWARD OVERNIGHT. MUCH OF THE QPF IS FORECAST OVER THE MOUNTAINS WHILE MOST VALLEY AMOUNTS WILL BE LIGHT (WELL UNDER 1/4 INCH). APPEARS THERE IS SOME POTENTIAL FOR A QUICK SHOT OF HEAVY SNOW ACROSS THE NORTHERN SIERRA OVERNIGHT TONIGHT AND WILL EVALUATE FURTHER FOR AFTERNOON FORECAST PACKAGE. GUSTY NORTHERLY FLOW DEVELOPS IN THE SYSTEM/S WAKE ON MONDAY AS STRONG UPPER JET ALIGNS OVER THE AREA AND COLD ADVECTION AND SUBSIDENCE INCREASE. && .PREVIOUS DISCUSSION... A LONG FETCH OF WESTERLY FLOW OVER THE EASTERN PACIFIC CONTINUES TO BRING WEAK DISTURBANCES THROUGH NORTHERN CALIFORNIA THIS MORNING. ONE OF THESE WEAK WAVES IS CURRENTLY BRINGING SOME VERY LIGHT SHOWERS OVER PLUMAS COUNTY. SUBSEQUENT WEAK DISTURBANCES WILL BRING A CONTINUED THREAT OF LIGHT PRECIPITATION TO SHASTA COUNTY AND PORTIONS OF THE SIERRA CASCADE RANGE THROUGH THE DAY TODAY. THE REMAINDER OF THE FORECAST AREA SHOULD SEE A MIX OF CLOUDS AND SUN. THE OVERALL AIRMASS ONLY COOLS SLIGHTLY TODAY SO SHOULD SEE DAYTIME HIGHS SIMILAR TO YESTERDAY. A SLIGHTLY STRONGER DISTURBANCE NOW INSIDE 140 WEST IS FORECAST TO PIVOT INTO THE NORTH COAST BY LATE THIS AFTERNOON THEN DIG SOUTHWARD DURING THE NIGHT. MODELS VARY ON HOW MUCH MOISTURE THIS SYSTEM WILL CONTAIN. EVEN WETTER SOLUTIONS GENERALLY LIMIT PRECIPITATION TO A FEW TENTHS OF AN INCH OVER THE MOUNTAINS AND A FEW HUNDREDTHS OVER THE VALLEY. BREEZY WINDS WILL ACCOMPANY THIS SYSTEM AND COMBINED WITH THE LIGHT SNOWFALL COULD CAUSE MINOR TRAVEL DIFFICULTIES OVER THE HIGHER ELEVATIONS. BY 12Z MONDAY...THE UPPER TROUGH AXIS SHIFTS INTO THE GREAT BASIN LEAVING NORCAL UNDER INCREASING NORTHERLY FLOW. CWA SHOULD SEE A RAPID DROP OFF IN PRECIPITATION AS THE NORTHERLY FLOW BECOMES ESTABLISHED. SURFACE HIGH PRESSURE PUSHING IN BEHIND TONIGHTS SYSTEM WILL BRING A TIGHTENING NORTHERLY GRADIENT MONDAY EVENING WITH MODELS PREDICTING ABOUT AN 8 MB GRADIENT FROM MFR TO SAC MONDAY EVENING THROUGH TUESDAY MORNING. DECOUPLING WILL MAKE WINDSPEED PREDICTION DIFFICULT DURING THE NIGHT AND EARLY MORNING HOURS TUESDAY BUT COULD SEE SOME PERIODS OF WIND HITTING ADVISORY CRITERIA DURING THIS TIME. PRESSURE GRADIENTS WEAKEN A BIT TUESDAY AFTERNOON AS UPPER RIDGE AXIS EDGES TOWARDS THE WEST COAST. THE AIRMASS WARMS SIGNIFICANTLY ON TUESDAY WITH DAYTIME HIGHS PUSHING TO AS MUCH AS 10 DEGREES ABOVE NORMAL. STILL MORE WARMING IS ANTICIPATED ON WEDNESDAY AS UPPER RIDGING BECOMES MORE ESTABLISHED AND THE NORTHERLY WINDS SUBSIDE. MUCH OF THE CENTRAL VALLEY WILL LIKELY SEE HIGHS WEDNESDAY IN THE 80S. && .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)... HIGH PRESSURE CELL OVER THE EASTERN PACIFIC AND THE WEST COAST WILL LEAVE MOST OF OUR CWA WITH DRY AND MILD WEATHER FROM THURSDAY INTO THE WEEKEND. HOWEVER...WEAK WAVES RIDING OVER THE HIGH PRESSURE CELL COULD SKIRT NORCAL AND BRING A SLIGHT CHANCE OF SHOWERS TO HIGHER TERRAIN ON SATURDAY AND SUNDAY OF NEXT WEEK...ESPECIALLY THE COASTAL RANGE AND MOUNTAINS OF SHASTA COUNTY. DAYTIME HIGHS ON THURSDAY WILL STILL BE UP TO 10 DEGREES ABOVE NORMAL (VALLEY HIGHS IN THE UPPER 70S AND LOW 80S). FOR FRIDAY INTO THE WEEKEND...DAYTIME HIGHS WILL GRADUALLY TREND DOWNWARD UNTIL THEY ARE ONLY A COUPLE OF DEGREES ABOVE NORMAL ON SUNDAY (VALLEY HIGHS IN THE MID 70S). && .AVIATION... OVERALL VFR CONDITIONS OVER INTERIOR NORCAL TAF SITES. A WEAK WEATHER SYSTEM MOVING THROUGH TODAY/TONIGHT WILL BRING ISOLATED MVFR SHWRS TO THE CENTRAL VALLEY. BEST CHANCE OF AFTERNOON/EVENING SHOWERS AND LOCAL MVFR IN THE CENTRAL VALLEY WILL BE IN THE KRDD-KRBL VICINITY. MEANWHILE...SOUTHERLY/SOUTHWESTERLY WINDS AT VALLEY TAF SITES WILL INCREASE TO 10-20KTS BY THIS AFTERNOON AS THE SYSTEM APPROACHES. WINS SHOULD DIE OFF OVERNIGHT BEFORE TURNING TO THE NORTH TOMORROW AND INCREASING TO SUSTAINED 20-25 KTS MONDAY AFTERNOON. SHOWERS OVER MOUNTAINS WILL PRODUCE A MIX OF MVFR/IFR/LIFR CONDITIONS THROUGH MONDAY MORNING. SNOW LEVELS WILL LOWER TO AROUND 3500 FEET BY MONDAY MORNING. -DVC && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 7, 7:00 AM PDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SUN APR 7 2013 CAZ013>019-063-064-066>069-081400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY LIGHT SNOW OVER THE SIERRA COULD CAUSE MINOR IMPACTS AT PASS LEVELS TONIGHT AND EARLY MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:00 PM PDT | Winter Weather Advisory | STO | 16 hr | |
| Apr 7, 3:43 PM PDT | Special Weather Statement | STO | Shasta | 47 min |
| Apr 7, 4:35 PM PDT | Special Weather Statement | STO | Shasta | 40 min |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.